Patient :My 18 year son had thrush in his mouth over the last month. He seemed to be better for a short time, then he got really sick again. I took him to the doctor yesterday and after doing a culture, saw he had strep. He didn't have strep when I took him to the doc the first time. They gave him a penicillin shot in his rear at 1 pm yesterday. He is not improving yet. He can't breathe through his nose, he cant swallow, he can hardly drink anything. He's lost close to 30# in the last 6 weeks without trying... but he's hardly eaten! He has a lot of thick phlem. I'm afraid he is going to dehydrate. The question is really... will the penicillin make the thrush worse if the thrush is still there? I am thinking it is down in his throat and that is why he can't swallow.
Symptoms: Very swollen glands, can't swallow, very painful, fever, ear pain, thick phelm. His breath smells like poop! I don't think he's had a bowel movement in a while due to not eating.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.